MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7052HP WASHER/DISINFECTOR
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The steris technician learned from facility personnel that the door was jammed on an instrument sticking out of the rack and the unit alarmed load door obstruction.The employee attempted to manually clear the obstruction allowing the washer door to close on their hand.The steris technician inspected the washer and found it to be operating per specifications.No repairs were required and the unit was returned to service.Steris operator manual states with general loading guidelines: "ensure no items stick out or hang out of rack.Always use a rack designed to handle appropriate items being processed.".Steris operator manual states with personal injury hazard: "if it ever occurs that the sensor does not detect a door obstruction, never use your hand to push on the obstruction trying to dislodge it.Call steris for this abnormal situation.".Root cause to the event is likely attributed to user error.The steris service technician counseled employee on proper loading techniques and safety operation protocols.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee injured their finger while manually clearing a door obstruction to a amsco 7052 washer.The user facility disclosed that medical treatment was sought and administered to injured employee.

Brand Name
AMSCO 7052HP WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key18818282
Report Number9680353-2024-00011
Device Sequence Number20900739
Product Code MEC
UDI-Device Identifier00724995176570
UDI-Public00724995176570
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown